Withdrawal From Zyprexa

Although Zyprexa is not addicting, the brain may need time to adjust to stopping it. In fact, you should not stop Zyprexa without your healthcare provider's approval. Withdrawing too soon can lead to symptoms such as insomnia, hallucinations, and delusions. In order to reduce your risk of severe Zyprexa withdrawal symptoms, your healthcare provider may decide to slowly decrease your dosage.

Withdrawing From Zyprexa: An Introduction

Zyprexa® (olanzapine) is a prescription medication approved to treat schizophrenia or bipolar disorder. When combined with the antidepressant fluoxetine (Prozac®), it is also approved to treat bipolar depression and treatment-resistant depression.
 
As with most medications for mental illnesses, stopping Zyprexa is not recommended without your healthcare provider's approval. Although Zyprexa is not addicting and is not likely to be abused, the brain may need time to adjust to stopping Zyprexa.
 

Symptoms of Zyprexa Withdrawal

Zyprexa withdrawal symptoms can include, but are not limited to:
 
These Zyprexa withdrawal symptoms may not improve with time, as they may be symptoms of the underlying disorder (schizophrenia, depression, or bipolar disorder).
 

Limiting Withdrawal From Zyprexa

Your healthcare provider may decide to wean you off Zyprexa slowly, to avoid severe withdrawal symptoms, though this may not be necessary in all situations. Even if you are switching to another bipolar disorder or schizophrenia medication, your healthcare provider may still recommend stopping Zyprexa slowly. Be sure to talk with your healthcare provider before stopping Zyprexa. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping Zyprexa.
Feed Your Adult ADHD Brain

Zyprexa Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.